Alert archive / Alabama / River Flood Warnings in 2022
River Flood Warning 17, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Mar 8, 2022, 9:03 AM CST for Clarke County, Washington County, Alabama. It took effect at Mar 12, 2022, 2:24 PM CST. It was in force for 29 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 8, 2022, 9:03 AM CST (15:03 UTC)
- In effect from
- Mar 12, 2022, 2:24 PM CST
- Expired
- Mar 13, 2022, 8:39 PM CDT
- In force
- 29 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clarke County, AL, Washington County, AL
The radar
The Mobile radar (KMOB), 87 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River near Leroy (LRYA1). The gauge peaked at 24.34 ft at Mar 7, 2022, 10:00 AM CST.
- Action stage
- 19 ft
- Minor stage
- 24 ft
- Moderate stage
- 30 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02470050, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
032
WGUS44 KMOB 081503
FLWMOB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
903 AM CST Tue Mar 8 2022
...The National Weather Service in Mobile AL has issued a Flood
Warning for the following rivers in Alabama...
Tombigbee River Near Leroy affecting Clarke and Washington
Counties.
For the Tombigbee River...including Coffeeville Dam, Leroy...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
ALC025-129-091515-
/O.NEW.KMOB.FL.W.0017.220312T2024Z-000000T0000Z/
/LRYA1.1.ER.220312T2024Z.000000T0000Z.000000T0000Z.NO/
903 AM CST Tue Mar 8 2022
...FLOOD WARNING IN EFFECT FROM SATURDAY AFTERNOON UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Tombigbee River Near Leroy.
* WHEN...From Saturday afternoon until further notice.
* IMPACTS...At 24.0 feet, Flooding of low lying farm and
pasturelands begins. Cattle in low lying areas should be moved to
higher ground.
* ADDITIONAL DETAILS...
- At 8:00 AM CST Tuesday the stage was 21.8 feet.
- Forecast...The river is expected to rise above flood stage
early Saturday afternoon and continue rising to 24.8 feet
Sunday morning. Additional rises along the river are
possible.
- Flood stage is 24.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3160 8810 3160 8804 3149 8786 3114 8792
3114 8802 3149 8793
$$12 follow-up statements
908
WGUS84 KMOB 090106
FLSMOB
Flood Statement
National Weather Service Mobile AL
706 PM CST Tue Mar 8 2022
...The Flood Warning is extended for the following rivers in
Alabama...
Tombigbee River Near Leroy affecting Clarke and Washington
Counties.
For the Tombigbee River...including Coffeeville Dam, Leroy...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
ALC025-129-100115-
/O.EXT.KMOB.FL.W.0017.220312T2136Z-000000T0000Z/
/LRYA1.1.ER.220312T2136Z.000000T0000Z.000000T0000Z.NO/
706 PM CST Tue Mar 8 2022
...FLOOD WARNING NOW IN EFFECT FROM SATURDAY AFTERNOON UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Tombigbee River Near Leroy.
* WHEN...From Saturday afternoon until further notice.
* IMPACTS...At 24.0 feet, Flooding of low lying farm and
pasturelands begins. Cattle in low lying areas should be moved to
higher ground.
* ADDITIONAL DETAILS...
- At 6:00 PM CST Tuesday the stage was 21.1 feet.
- Forecast...The river is expected to rise above flood stage
Saturday afternoon and continue rising to 25.0 feet Sunday
evening.
- Flood stage is 24.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3160 8810 3160 8804 3149 8786 3114 8792
3114 8802 3149 8793
$$223
WGUS84 KMOB 091405
FLSMOB
Flood Statement
National Weather Service Mobile AL
805 AM CST Wed Mar 9 2022
...The Flood Warning is extended for the following river in
Alabama...
Tombigbee River Near Leroy affecting Clarke and Washington
Counties.
For the Tombigbee River...including Coffeeville Dam, Leroy...Minor
flooding is forecast.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
ALC025-129-101415-
/O.EXT.KMOB.FL.W.0017.220312T1200Z-000000T0000Z/
/LRYA1.1.ER.220312T1200Z.000000T0000Z.000000T0000Z.NO/
805 AM CST Wed Mar 9 2022
...FLOOD WARNING NOW IN EFFECT FROM SATURDAY MORNING UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Tombigbee River Near Leroy.
* WHEN...From Saturday morning until further notice.
* IMPACTS...At 24.0 feet, flooding of low lying farm and
pasturelands begins. Cattle in low lying areas should be moved to
higher ground.
* ADDITIONAL DETAILS...
- At 7:00 AM CST Wednesday the stage was 20.2 feet.
- Forecast...The river is expected to rise above flood stage
Saturday morning and continue rising to 26.2 feet Monday
morning.
- Flood stage is 24.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3160 8810 3160 8804 3149 8786 3114 8792
3114 8802 3149 8793
$$950
WGUS84 KMOB 092252
FLSMOB
Flood Statement
National Weather Service Mobile AL
452 PM CST Wed Mar 9 2022
...The Flood Warning is extended for the following rivers in
Alabama...
Tombigbee River Near Leroy affecting Clarke and Washington
Counties.
For the Tombigbee River...including Coffeeville Dam, Leroy...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
ALC025-129-102300-
/O.EXT.KMOB.FL.W.0017.220312T1727Z-000000T0000Z/
/LRYA1.1.ER.220312T1727Z.220314T1700Z.000000T0000Z.NO/
452 PM CST Wed Mar 9 2022
...FLOOD WARNING NOW IN EFFECT FROM SATURDAY MORNING UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Tombigbee River Near Leroy.
* WHEN...From Saturday morning until further notice.
* IMPACTS...At 24.0 feet, flooding of low lying farm and
pasturelands begins. Cattle in low lying areas should be moved to
higher ground.
* ADDITIONAL DETAILS...
- At 4:00 PM CST Wednesday the stage was 19.3 feet.
- Forecast...The river is expected to rise above flood stage
late Saturday morning. It is forecast to continue rising to a
stage of 26.2 feet early Monday afternoon.
- Flood stage is 24.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3160 8810 3160 8804 3149 8786 3114 8792
3114 8802 3149 8793
$$724
WGUS84 KMOB 100231
FLSMOB
Flood Statement
National Weather Service Mobile AL
831 PM CST Wed Mar 9 2022
...The Flood Warning is extended for the following rivers in
Alabama...
Tombigbee River Near Leroy affecting Clarke and Washington
Counties.
For the Tombigbee River...including Coffeeville Dam, Leroy...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
ALC025-129-110245-
/O.EXT.KMOB.FL.W.0017.220312T1617Z-000000T0000Z/
/LRYA1.1.ER.220312T1617Z.220314T1700Z.000000T0000Z.NO/
831 PM CST Wed Mar 9 2022
...FLOOD WARNING NOW IN EFFECT FROM SATURDAY MORNING UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Tombigbee River Near Leroy.
* WHEN...From Saturday morning until further notice.
* IMPACTS...At 24.0 feet, flooding of low lying farm and
pasturelands begins. Cattle in low lying areas should be moved to
higher ground.
* ADDITIONAL DETAILS...
- At 8:00 PM CST Wednesday the stage was 19.3 feet.
- Forecast...The river is expected to rise above flood stage
late Saturday morning. It is forecast to continue rising to a
stage of 26.2 feet early Monday afternoon. Additional rises
are possible thereafter.
- Flood stage is 24.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3160 8810 3160 8804 3149 8786 3114 8792
3114 8802 3149 8793
$$611
WGUS84 KMOB 101521
FLSMOB
Flood Statement
National Weather Service Mobile AL
921 AM CST Thu Mar 10 2022
...The Flood Warning is extended for the following river in
Alabama...
Tombigbee River Near Leroy affecting Clarke and Washington
Counties.
For the Tombigbee River...including Coffeeville Dam, Leroy...Minor
flooding is forecast.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
ALC025-129-111530-
/O.EXT.KMOB.FL.W.0017.220312T0925Z-000000T0000Z/
/LRYA1.1.ER.220312T0925Z.220315T1100Z.000000T0000Z.NO/
921 AM CST Thu Mar 10 2022
...FLOOD WARNING NOW IN EFFECT FROM LATE FRIDAY NIGHT UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Tombigbee River Near Leroy.
* WHEN...From late Friday night until further notice.
* IMPACTS...At 24.0 feet, flooding of low lying farm and
pasturelands begins. Cattle in low lying areas should be moved to
higher ground.
* ADDITIONAL DETAILS...
- At 9:00 AM CST Thursday the stage was 19.6 feet.
- Forecast...The river is expected to rise above flood stage
early Saturday morning and continue rising to 26.2 feet
Tuesday morning. Additional rises are possible thereafter.
- Flood stage is 24.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3160 8810 3160 8804 3149 8786 3114 8792
3114 8802 3149 8793
$$958
WGUS84 KMOB 110201
FLSMOB
Flood Statement
National Weather Service Mobile AL
801 PM CST Thu Mar 10 2022
...The Flood Warning continues for the following rivers in Alabama...
Tombigbee River Near Leroy affecting Clarke and Washington
Counties.
For the Tombigbee River...including Coffeeville Dam, Leroy...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
ALC025-129-120215-
/O.CON.KMOB.FL.W.0017.220312T0925Z-000000T0000Z/
/LRYA1.1.ER.220312T0925Z.220314T0500Z.000000T0000Z.NO/
801 PM CST Thu Mar 10 2022
...FLOOD WARNING REMAINS IN EFFECT FROM LATE FRIDAY NIGHT UNTIL
FURTHER NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Tombigbee River Near Leroy.
* WHEN...From late Friday night until further notice.
* IMPACTS...At 24.0 feet, Flooding of low lying farm and
pasturelands begins. Cattle in low lying areas should be moved to
higher ground.
* ADDITIONAL DETAILS...
- At 7:00 PM CST Thursday the stage was 20.3 feet.
- Forecast...The river is expected to rise above flood stage
early Saturday morning and continue rising to a crest of 25.5
feet early Monday morning.
- Flood stage is 24.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3160 8810 3160 8804 3149 8786 3114 8792
3114 8802 3149 8793
$$
JFP995
WGUS84 KMOB 111522
FLSMOB
Flood Statement
National Weather Service Mobile AL
922 AM CST Fri Mar 11 2022
...The Flood Warning is extended for the following rivers in
Alabama...
Tombigbee River Near Leroy affecting Clarke and Washington
Counties.
For the Tombigbee River...including Coffeeville Dam, Leroy...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/mob.
The next statement will be issued when updates occur.
&&
ALC025-129-121530-
/O.EXT.KMOB.FL.W.0017.220312T1312Z-000000T0000Z/
/LRYA1.1.ER.220312T1312Z.220314T0500Z.000000T0000Z.NO/
922 AM CST Fri Mar 11 2022
...FLOOD WARNING NOW IN EFFECT FROM SATURDAY MORNING UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Tombigbee River Near Leroy.
* WHEN...From Saturday morning until further notice.
* IMPACTS...At 24.0 feet, Flooding of low lying farm and
pasturelands begins. Cattle in low lying areas should be moved to
higher ground.
* ADDITIONAL DETAILS...
- At 9:00 AM CST Friday the stage was 21.3 feet.
- Forecast...The river is expected to rise to above flood stage
Saturday morning. The river will then continue rising and
crest at a stage of 25.5 feet late Sunday night into early
Monday morning.
- Flood stage is 24.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3160 8810 3160 8804 3149 8786 3114 8792
3114 8802 3149 8793
$$
CGAL098
WGUS84 KMOB 120257
FLSMOB
Flood Statement
National Weather Service Mobile AL
857 PM CST Fri Mar 11 2022
...The Flood Warning is extended for the following rivers in
Alabama...
Tombigbee River Near Leroy affecting Clarke and Washington
Counties.
For the Tombigbee River...including Coffeeville Dam, Leroy...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
ALC025-129-130300-
/O.EXT.KMOB.FL.W.0017.220312T1800Z-000000T0000Z/
/LRYA1.1.ER.220312T1800Z.220314T0500Z.000000T0000Z.NO/
857 PM CST Fri Mar 11 2022
...FLOOD WARNING NOW IN EFFECT FROM SATURDAY AFTERNOON UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Tombigbee River Near Leroy.
* WHEN...From Saturday afternoon until further notice.
* IMPACTS...At 24.0 feet, flooding of low lying farm and
pasturelands begins. Cattle in low lying areas should be moved to
higher ground.
* ADDITIONAL DETAILS...
- At 8:00 PM CST Friday the stage was 22.0 feet.
- Forecast...The river is expected to rise above flood stage
early Saturday afternoon. The river will then continue rising
to a crest of 25.4 feet early Monday morning.
- Flood stage is 24.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3160 8810 3160 8804 3149 8786 3114 8792
3114 8802 3149 8793
$$975
WGUS84 KMOB 121536
FLSMOB
Flood Statement
National Weather Service Mobile AL
936 AM CST Sat Mar 12 2022
...The Flood Warning continues for the following rivers in Alabama...
Tombigbee River Near Leroy affecting Clarke and Washington
Counties.
For the Tombigbee River...including Coffeeville Dam, Leroy...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
ALC025-129-131545-
/O.EXT.KMOB.FL.W.0017.220313T0715Z-220316T1924Z/
/LRYA1.1.ER.220313T0715Z.220314T0500Z.220316T1324Z.NO/
936 AM CST Sat Mar 12 2022
...FLOOD WARNING NOW IN EFFECT FROM LATE TONIGHT TO EARLY WEDNESDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Tombigbee River Near Leroy.
* WHEN...From late tonight to early Wednesday afternoon.
* IMPACTS...At 24.0 feet, Flooding of low lying farm and
pasturelands begins. Cattle in low lying areas should be moved to
higher ground.
* ADDITIONAL DETAILS...
- At 9:00 AM CST Saturday the stage was 22.7 feet.
- Forecast...The river is expected to rise above flood stage
just after midnight tonight to a crest of 24.8 feet early
Monday morning. It will then fall below flood stage Wednesday
morning.
- Flood stage is 24.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3160 8810 3160 8804 3149 8786 3114 8792
3114 8802 3149 8793
$$175
WGUS84 KMOB 130405
FLSMOB
Flood Statement
National Weather Service Mobile AL
1005 PM CST Sat Mar 12 2022
...The Flood Warning continues for the following rivers in Alabama...
Tombigbee River Near Leroy affecting Clarke and Washington
Counties.
For the Tombigbee River...including Coffeeville Dam, Leroy...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
ALC025-129-140415-
/O.EXT.KMOB.FL.W.0017.220313T1700Z-220316T0630Z/
/LRYA1.1.ER.220313T1700Z.220314T1700Z.220316T0030Z.NO/
1005 PM CST Sat Mar 12 2022
...FLOOD WARNING NOW IN EFFECT FROM SUNDAY AFTERNOON TO EARLY
WEDNESDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Tombigbee River Near Leroy.
* WHEN...From Sunday afternoon to early Wednesday morning.
* IMPACTS...At 24 feet, Flooding of low lying farm and pasturelands
begins. Cattle in low lying areas should be moved to higher ground.
* ADDITIONAL DETAILS...
- At 9:00 PM CST Saturday the stage was 23.3 feet.
- Forecast...The river is expected to rise above flood stage
early tomorrow afternoon to a crest of 24.5 feet early Monday
afternoon. It will then fall below flood stage Tuesday
evening.
- Flood stage is 24 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3160 8810 3160 8804 3149 8786 3114 8792
3114 8802 3149 8793
$$
JFP152
WGUS84 KMOB 131459
FLSMOB
Flood Statement
National Weather Service Mobile AL
959 AM CDT Sun Mar 13 2022
...The Flood Warning continues for the following rivers in Alabama...
Tombigbee River Near Leroy affecting Clarke and Washington
Counties.
For the Tombigbee River...including Coffeeville Dam, Leroy...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
ALC025-129-141500-
/O.EXT.KMOB.FL.W.0017.220314T0600Z-220315T1800Z/
/LRYA1.1.ER.220314T0600Z.220314T1200Z.220315T1200Z.NO/
959 AM CDT Sun Mar 13 2022
...FLOOD WARNING NOW IN EFFECT FROM LATE TONIGHT TO EARLY TUESDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Tombigbee River Near Leroy.
* WHEN...From late tonight to early Tuesday afternoon.
* IMPACTS...At 24.0 feet, Flooding of low lying farm and
pasturelands begins. Cattle in low lying areas should be moved to
higher ground.
* ADDITIONAL DETAILS...
- At 9:00 AM CDT Sunday the stage was 23.6 feet.
- Forecast...The river is expected to rise above flood stage
just after midnight tonight to a crest of 24.1 feet tomorrow
morning. It will then fall below flood stage Tuesday morning.
- Flood stage is 24.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3160 8810 3160 8804 3149 8786 3114 8792
3114 8802 3149 8793
$$173
WGUS84 KMOB 140139
FLSMOB
Flood Statement
National Weather Service Mobile AL
839 PM CDT Sun Mar 13 2022
...The Flood Warning is cancelled for the following rivers in
Alabama...
Tombigbee River Near Leroy affecting Clarke and Washington
Counties.
ALC025-129-140245-
/O.CAN.KMOB.FL.W.0017.220314T0600Z-220314T0139Z/
/LRYA1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
839 PM CDT Sun Mar 13 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Tombigbee River Near Leroy.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Sunday the stage was 23.8 feet.
- Forecast...The river has fallen below flood stage and will
continue to fall to a stage of 19.9 feet by Friday morning.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3160 8810 3160 8804 3149 8786 3114 8792
3114 8802 3149 8793
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Mar 8, 5:46 AM CST, 3 hours 17 minutes earlier.
Area forecast discussion, Mar 8, 5:46 AM CST, 3 hours 17 minutes before
Area Forecast Discussion National Weather Service Mobile AL 546 AM CST Tue Mar 8 2022 .AVIATION... 12Z issuance...MVFR cigs will continue throughout the morning and into the day today with scattered showers and thunderstorms west mainly west of I-65 this morning. Temporary reduction in visbys to MVFR and possibly IFR will be possible within the vicinity of any thunderstorms. Rain will move north by this afternoon is MVFR cigs prevailing. Winds will turn more southerly this afternoon as a front lift northward. By this evening, another cold front will sweep in from the west with scattered to numerous showers and thunderstorms ahead of it. Ceiling will reduce to IFR ahead of the front after midnight and persist overnight. The best chance for rain and lowered visibilities will likely occur after midnight. BB/03 && .PREV DISCUSSION... /issued 441 AM CST Tue Mar 8 2022/ NEAR TERM UPDATE /Now Through Wednesday/...An upper trof centered over the 4 Corners region weakens while advancing across the central states and eventually across the Great Lakes during the period. This occurs within a rather large and broad positively tilted upper trof pattern over much of the CONUS which maintains a southwesterly flow aloft over the southeastern states. Within this flow regime over the region, a series of shortwaves move across the forecast area mainly during the day on Tuesday into the evening hours and again on Wednesday. A frontal boundary which currently extends from near VPS to near the mouth of the Mississippi River drifts southward overnight then returns slowly northward to into the coastal counties Tuesday afternoon then into the mid section of the forecast area Tuesday evening. The frontal boundary then slowly retreats southward back through much of the marine area later Tuesday night into Wednesday morning. Sufficient deep layer moisture remains over the area through the period such that with the series of shortwaves and meandering frontal boundary this will support high rain chances for much of the area Tuesday through Wednesday. For Tuesday, have gone with good chance to categorical pops along and north of I-65 on Tuesday (lesser pops further east) which increase to likely to categorical pops areawide Tuesday night. For Wednesday, have gone with categorical pops along and east of I-65 tapering to chance pops over interior southeast Mississippi and interior southwest Alabama. Adding to this busy pattern is a modest potential for strong storms late Tuesday night (after midnight) into early Wednesday morning. The main question will be the degree of destabilization without any diurnal heating. This will likely be supplied by steepening mid- level lapse rates and increase of low level moisture south of the advancing warm front. High res guidance depicts MLCAPE values increase to 1000-1500 J/kg by late Tuesday night into Wednesday evening as the frontal boundary lifts into the area. This warm sector could reach as far north as the highway 84 corridor with MUCAPE values of 1000 to 15000 J/kg. A southerly 850 mb flow of 35- 45 knots will allow for 0-1 km helicity values near 200 m2/s2 and effective bulk shear values look to be 45-55 knots. This environment will be supportive of deep organized convection mainly across the coastal counties and the I-10 corridor but could extend as far north as highway 84. The main question will be if the storms will be rooted at the surface or elevated. This will likely be driven on how impressive the low level moisture return is south of the front (can we advect enough moisture and warm air from the gulf) and how deep is the marine boundary layer which tends to keep storms elevated enough this time of year. Three different scenarios could be possible tomorrow. Scenario 1 a combination of elevated and surface based bowing line segments and supercells. Storms along and mainly along and south of I-10 would be surface based leading to all severe hazards being possible including large hail and damaging winds. These storms would also be in a favorable location with respect to a weak developing surface low leading to localized increase in SRH and tornado potential. If storms can become surface based along the coast a tornado or waterspout (tornado over water) cannot be ruled out. Cells mainly north of I-10 might be more elevated given moisture may be little lower and surface temperatures a bit cooler. Supercells will still be present, but the elevated nature of these storms would likely lead to more of a larger hail threat (Quarter sized or larger), especially given the steepening mid-level lapse rates approaching 7 deg C/km. This is probably the most likely scenario based off the current high res guidance with medium but increasing confidence. Scenario 2 is all the storms are surface based. In this scenario the entire warm sector verifies warmer than anticipated leading to higher surface based cape and surface based storms. This would likely lead to most of the area with the potential of all three severe hazards including damaging winds, large hail and a tornado or two. This would result in a rather active night/morning and this would likely be what we would consider the reasonable worst case scenario. Confidence in this is low; however, trends in high-res guidance will need to be monitored closely this afternoon. If confidence begins to increase in this scenario, we would not be surprised to see an upgraded SPC risk level. Scenario 3 is the degree of instability is hindered by either A. slower advance of the warm sector or b. widespread convection overturning the environment this afternoon and evening leading to a lower severe threat. In this scenario everything mainly becomes a mess of elevated heavy rainfall and the severe potential would be squashed. This appears to be the least likely scenario and really would not bank on this one. However, there is always a chance that we sneak by with nothing happening. As mentioned, guidance will have to be monitored closely throughout the day and upgrades may be needed if trends continue to swing towards a more favorable environment. Lows tonight mainly range from the upper 40s to lower 50s west of I- 65 to mid to upper 50s further to the east. Highs on Tuesday range from the upper 50s to near 70 along and west of I-65 with lower to mid 70s further to the east. Lows Tuesday night range from the upper 40s to mid 50s along and west of I-65, with upper 50s to lower 60s further to the east. Highs on Wednesday range from around 60 to the mid 60s west of I-65 with upper 60s to lower 70s east of I-65. A high risk of rip currents continues through Tuesday night then a moderate risk follows for Wednesday. /29 BB/03 SHORT TERM /Wednesday night Through Thursday night/...A southwesterly upper level flow will continue across the area. Embedded disturbances in this flow will bring scattered to numerous showers and a few thunderstorms to the area Wednesday night as the cold front continues to push offshore. Much of the area remains dry on Thursday and the deeper moisture is shunted south. The front will move back north as a warm front Thursday night as an upper trough moves into the plains. This will bring deep layer moisture back into the region with increases chances for rain by late Thursday night. Lows on Wednesday night will range from the mid and upper 40s northwest of I-65 to low to mid 50s southeast of I-65. Highs on Thursday will be in the upper 60s and low 70s. Lows Thursday night will be in the low to mid 50s inland to near 60s along the coast. /13 EXTENDED TERM /Friday Through Monday/..A pair of shortwaves located over the north-central southwestern U.S. respectively transit the long-wave upper level trough rooted across the central U.S. Friday into Friday night. These features favorably interact and phase with each other across the central and eastern CONUS, helping sharpen the long-wave trough and make it take on a neutral tilt by Saturday morning as it shifts quickly east. In the wake of this, zonal flow takes root into Sunday before another upper level shortwave approaches the area from the northwest on Monday. At the surface, a complex evolution of surface flow will be ongoing with strong warm advection beginning to take hold over the area in advance of an approaching strong cold front. A surface low will likely develop somewhere across the south-central Gulf coast states and strengthen rapidly as it tracks northeast , although there remains variance between global models on how quickly and where this develops. It seems probable that it will develop and track to the west of the CWA, and the current forecast reflects this. Quality of moisture return and likewise thermodynamics are questionable prior to fropa Friday night, which will have considerable impact to what if any severe threat would evolve Friday. Regardless, Friday into Friday night will be wet with likely scattered to numerous showers and thunderstorms, particularly into Friday night. Considering prior days of moderate to heavy rainfall in spots and the expected precipitation coverage Friday into Friday night, potential for isolated instances of flash flooding may set up across portions of the CWA. The cold front pushes through the area into Saturday morning, and a vastly different airmass will accompany this as surface high pressure moves in. This will likely first be accompanied by strong, gusty winds over the land and marine areas. Temperatures will be much colder Saturday and Sunday, with highs Saturday struggling to reach the 50 degree mark. Near record lows appear possible Saturday night into Sunday morning with lows in the middle to upper 20's inland and lower 30's near the coast. Considering the magnitude of the cold air, recent warmth and nearing the beginning of the growing season it seems reasonable that a freeze watch/warning may be required for this period for portions of the forecast area. Beyond this, dry weather prevails Saturday and Sunday with a slight increase in PoPs Monday with the next approaching system. Temperatures begin to warm into the beginning of the week. MM/25. MARINE...Moderate northerly flow will persist this morning in the wake of a cold front that moved through overnight. The front lifts back inland from the marine area on Tuesday and then meanders over the region through Thursday, with somewhat varying wind directions depending on exact frontal locations. Periods of showers and thunderstorms will remain in the forecast through much of the week. Some storms could be strong to severe late Tuesday night into early Wednesday morning. Some patchy fog could also be possible over nearshore bays and waterways late Tuesday night. SCEC winds and seas at times over the next few days, especially for Tuesday. A strong cold front will finally sweep across the marine area Friday night with a strong offshore flow in its wake, when SCA will probably be required. BB/03 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...High Rip Current Risk through late tonight for ALZ265-266. FL...High Rip Current Risk through late tonight for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 9:00 AM CST | River Flood Warning | MOB | Choctaw, Clarke, Washington | 21 days |
Nearby
River Flood Warnings in Alabama, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.